Texas, 2004Damaging Wind and Heavy Rain in Texas, February 29, 2004
February 29, 2004 · NWS FWD · 2 events in 2 counties and zones
1 thunderstorm wind, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 29, 5:49 AM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 29, 5:49 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
549 AM CST SUN FEB 29 2004
.AVIATION...
SQUALL LINE DUE AT KFTW APPROX 14Z...1430Z KDAL. WINDS GUSTS TO ARND
30KTS PSBL JUST BEHIND LEADING EDGE OF TSRA. WINDS TO SHIFT BACK TO
GUSTY SWLY WITH SKIES BECMG VFR AFTER 16Z. GUSTY SW WINDS TO SLACKEN
AFT 23Z. 30/SS
&&
.PREV DISCUSSION...
315 AM CST
AN ACTIVE WEATHER DAY IN STORE FOR NORTH TEXAS AS A VIGOROUS UPPER
LEVEL LOW SWINGS EAST ACROSS THE CENTRAL PLAINS TODAY. PREFRONTAL
CONVECTION ALREADY IN PROGRESS JUST TO THE WEST OF THE CWA WILL PUSH
EASTWARD THIS MORNING...ENTERING WESTERN PORTIONS OF NORTH TEXAS
BEFORE DAYBREAK. THIS ELEVATED CONVECTION SHOULD MOVE INTO CENTRAL
PORTIONS BY MID TO LATE MORNING AND BE NEAR OR JUST EAST OF I-35 BY
MIDDAY. BY THEN...IT SHOULD BECOME MORE SURFACE BASED AND THE CHANCE
FOR SEVERE WEATHER WILL INCREASE FOR THE EASTERN HALF OF NORTH TEXAS
THIS AFTERNOON. BY DARK...ALL PRECIP SHOULD BE EAST OF THE REGION.
IN ADDITION TO THUNDERSTORMS...WINDS WILL BE A PROBLEM TODAY AHEAD
OF...AND BEHIND THE PRECIP. SURFACE WINDS WILL CONTINUE STRONG
THIS MORNING...DIMINISHING NEAR THE SQUALL LINE...THEN INCREASING
ONCE AGAIN AS STRONG DRY SLOT THRUSTS EASTWARD. WILL ISSUE WIND
ADVISORY FOR TODAY FOR ALL OF NORTH TEXAS.
MONDAY LOOKS GOOD BUT BY TUESDAY...LOOKS LIKE ANOTHER CHANCE FOR
RAIN IN THE SOUTH...THEN A BETTER CHANCE WEDNESDAY AND THURSDAY FOR
THE WHOLE AREA. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED
PORTION OF THE FORECAST. 42
&&
.PRELIMINARY POINT TEMP/POPS...
DALLAS-FT. WORTH, TX 71 46 70 45 / 100 0 0 0
WACO, TX 73 47 71 47 / 100 0 0 0
PARIS, TX 63 47 67 44 / 100 20 0 0
DENTON, TX 69 46 70 42 / 100 0 0 0
MCKINNEY, TX 68 47 70 43 / 100 0 0 0
DALLAS, TX 70 47 70 44 / 100 0 0 0
TERRELL, TX 66 47 69 46 / 100 0 0 0
CORSICANA, TX 71 48 70 45 / 100 0 0 0
TEMPLE, TX 72 48 71 48 / 100 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL OF NORTH TEXAS
TODAY.
&&
Hazardous weather outlook, Feb 29, 3:28 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
328 AM CST SUN FEB 29 2004
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
328 AM CST SUN FEB 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
A LINE OF THUNDERSTORMS WILL MOVE THROUGH NORTH TEXAS TODAY. STORMS
ARE EXPECTED TO MOVE EAST OF THE REGION THIS AFTERNOON. THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS DURING THE AFTERNOON EAST OF
INTERSTATE 35. DAMAGING WIND WILL BE THE MAIN THREAT FROM ANY SEVERE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...
ANOTHER CHANCE OF THUNDERSTORMS WILL ARRIVE WEDNESDAY AND THURSDAY.
.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON EAST OF
INTERSTATE 35.
30/SS
In the hours before
Special weather statement, Feb 29, 5:13 AM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 AM CST SUN FEB 29 2004
TXZ100-115-116-129-291215-
EASTLAND-PALO PINTO-STEPHENS-YOUNG-
520 AM CST SUN FEB 29 2004
...SIGNIFICANT WEATHER UPDATE...
A LINE OF THUNDERSTORMS...EXTENDING FROM NEAR THROCKMORTON...TO
CROSS PLAINS...IS MOVING TO THE EAST AT AROUND 35 MPH...AND SHOULD
BE NEAR A GRAHAM...EASTLAND LINE BY 600 AM. THESE THUNDERSTORMS
WILL LIKELY PRODUCE WIND GUSTS TO 50 MPH...CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINS.
42
Special weather statement, Feb 29, 5:58 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 AM CST SUN FEB 29 2004
TXZ100-101-115-116-129-130-291245-
EASTLAND-ERATH-JACK-PALO PINTO-STEPHENS-YOUNG-
551 AM CST SUN FEB 29 2004
...SIGNIFICANT WEATHER UPDATE...
A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS WESTERN
PORTIONS OF NORTH TEXAS EARLY THIS MORNING. THE MOST INTENSE PART OF
THE LINE EXTENDED FROM NEAR GRAHAM...TO NEAR EASTLAND...AND WAS
MOVING EAST AT BETWEEN 35 AND 40 MPH.. THOSE IN THE PATH OF THESE
STORMS CAN EXPECT WIND GUSTS TO 50 MPH...CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINS AS THE LINE PASSES. THIS LINE
SHOULD MOVE TO NEAR A JACKSBORO...PALO PINTO...STEPHENVILLE LINE BY
645 AM. BEHIND THE LINE ARE SCATTERED SHOWERS THAT COULD AFFECT
THE AREA AROUND 800 AM.
Special weather statement, Feb 29, 6:42 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 AM CST SUN FEB 29 2004
TXZ091-101-102-116-117-291345-
JACK-MONTAGUE-PALO PINTO-PARKER-WISE-
638 AM CST SUN FEB 29 2004
...SIGNIFICANT WEATHER UPDATE...
A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS
NORTHWEST PORTIONS OF NORTH TEXAS. AT 640 AM...THE LINE EXTENDED
FROM NEAR HENRIETTA...TO PALO PINTO...AND WAS MOVING EAST AT AROUND
40 MPH. THE LINE WILL MOVE TO NEAR A
NOCONA...BRIDGEPORT...WEATHERFORD LINE BY 730 AM.
THESE STORMS HAVE A HISTORY OF GUSTY WINDS BETWEEN 40 AND 50 MPH
ALONG THE LEADING EDGE OF THE STORMS. IN ADDITION...CLOUD TO GROUND
LIGHTNING...ALONG WITH BRIEF HEAVY RAINS CAN BE EXPECTED.
42
Special weather statement, Feb 29, 8:45 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
845 AM CST SUN FEB 29 2004
TXZ103-104-119-291545-
COLLIN-DALLAS-DENTON-
845 AM CST SUN FEB 29 2004
...SIGNIFICANT WEATHER UPDATE...
AT 844 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS EXTENDING FROM LITTLE ELM IN EASTERN DENTON COUNTY
TO CARROLLTON TO 3 MILES EAST OF IRVING. THE STORMS WERE MOVING EAST
AT 40 MPH.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS COLLIN...EASTERN
DENTON...AND NORTHERN DALLAS COUNTIES THROUGH 930 AM. THE CITIES OF
PLANO...ADDISON...THE COLONY...MCKINNEY...GARLAND...AND RICHARDSON
WILL RECEIVE THE BRIEF GUSTY WINDS AS THE STORMS MOVE EAST.
Thunderstorm Wind, Navarro
- When
- February 29, 9:00 AM CST
- Where
- Navarro County, Brushie Prairie
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.983, -96.750
The roof of a mobile home was ripped off by high winds on County Road 3090 near Brushie Prairie.
Heavy Rain, Tarrant
- When
- February 29, 3:00 PM CST to 4:00 PM CST
- Where
- Tarrant County, Crowley
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A woman drowned after being swept away as she tried to wade across a rain swollen creek near Bicentennial Park. The heavy rain that caused the creek to rise had ended two to three hours previous to the drowning.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, February 29, 2004$48,000 · 1 in hail · 7 events
- Damaging Winds in Texas, February 29, 2004$15,000 · 67 kt wind · 2 events
- Heavy Snow in Montana, February 29, 20049 events
- Blizzard in Nebraska, February 29, 20048 events
- Blizzard in Colorado, February 29, 20048 events
- Heavy Snow in South Dakota, February 29, 20048 events
- Hail and Damaging Wind in Kansas, February 29, 2004$5,000 · 1 in hail · 6 events
- Blizzard in Nebraska, February 29, 20046 events
- Hail in Kansas, February 29, 20041.75 in hail · 4 events
- Winter Storm in Nebraska, February 29, 20044 events
- Blizzard in Colorado, February 29, 20043 events
- Blizzard in Kansas, February 29, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388150, 5388056.